london euretina

This meeting has been awarded 20 CME credits

Security Notice

Please note that Kuoni are our only destination management company. Other venders indicating that are operating for the society should be ignored. We never use western union as a payment portal

Posters

Immune mediated chorioretinopathy secondary to ipilimumab therapy

Poster Details

First Author: Y.Khan UK

Co Author(s):    E. Carreno   S. Fernandez-Perz   H. Von Lany   R. Lee   A. Dick   A. Ross   0   0 0   0 0   0 0   0 0

Abstract Details



Purpose:

To report two cases of immune mediated chorioretinopathy in patients with metastatic melanoma treated with ipilimumab therapy.

Setting:

Regional Ocular Inflammatory Service, Bristol Eye Hospital, UK.

Methods:

Review of patients with metastatic melanoma presenting with a chorioretinopathy whilst on Ipilimumab, a CTLA4 targeted monoclonal antibody enhancing T cell responses ,utilising fundus autofluorescence (FAF), fundus fluorescein angiography (FFA) and indocyanine green angiography (ICG).

Results:

A 64 year old female on Ipilimumab presented with bilateral deterioration of vision and right sided headache. Visual acuity was 6/6 OD and 1/60 OS with a left RAPD and reduced Ishihara score. Fundus examination showed bilateral multiple, yellow, localised chorioretinal plaque- like lesions with serous elevation and bilateral disc swelling. There was no evidence of choroidal neovascularisations or choriditis on FFA; FAF showed hyperflorescent plaques similar to those observed in pseudo-vitelliform lesions. OCT showed RPE thickening in areas of chorioretinal plaques. Following intravenous and oral corticosteroid therapy, optics disc swelling resolved. MRI scan of brain and orbit showed no evidence of metastases or CNS inflammation. After 6 months of a reducing course of oral corticosteroids visual acuity improved to 6/18 OS and maintained at 6/6 OD. As the bilateral serous detachments settled, both RPE atrophy and left optic atrophy were observed. A 66 year old male patient presented with bilateral blurred vision 3 weeks following ipilimumab therapy. Visual acuity was 6/9 OD and 6/48 OS correcting to 6/9 with pinhole. Clinically bilateral subretinal fluid was noted which was confirmed on FFA and OCT. After treatment with subtenon triamcinolone and discontinuation of ipilimumab reduction of subretinal fluid was noted.

Conclusions:

Ipilimumab is a monoclonal antibody directed to block CTLA-4, a negative regulator of T cell activation, and is approved for the treatment of metastatic melanoma. Ipilimumab therefore stimulates existing T-lymphocytes and increases the T cell cytotoxic tumour directed response. Ipilimumab therapy is associated with immune mediated adverse reactions including colitis, toxic epidermal necrolysis as well as inflammation of the pituitary, adrenal and thyroid glands. This case series reports immune-related chorioretinopathies associated with ipilimumab use. To our knowledge, the occurrence of steroid-responsive ocular disease presenting as a plaqoid choroidopthy with pseudo-vitelliform lesions and optic disc swelling has not previously been described.

Back to previous
EURETINA, Temple House, Temple Road, Blackrock, Co Dublin. | Phone: 00353 1 2100092 | Fax: 00353 1 2091112 | Email: euretina@euretina.org

Privacy policyHotel Terms and Conditions Cancellation policy